I was recently diagnosed with a form of cardiomyopothy. My cardiologist asked me if I could get of of the Effexor and switch to something else, as the Effexor causes increase in heartrate. I'm wondering if there have been any reports of Effexor as a cause of cardiomyopothy?
Long-standing high blood pressure, diabetes, heart attacks, alcohol, drugs, and certain viruses are all causes of cardiomyopathy. It is well esatblished in the literature of clinical studies that Effexor causes an increase in blood pressure.
Based on what I have read, I would have to agree with the cardiologist. Please contact the doctor that prescribes your effexor and discuss your other options. There are many antidepressants that you can take other than effexor. You will have to taper off the effexor and start the new antidepressant according to the doctor's instructions.
Hope this helps and keep in touch,
hi suekay55 i have very high blood pressure and it was worse when i was taking 225mg effexor, so i think yes there is a connection,im cutting down on effexor and am now taking 175mg but stil having palpatations and headaches so i no my blood pressure hasnt come down yet.ask your g.p. if you can take some other antidepressants. hope you get help lv tracyanne x
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hypertrophic Cardiomyopathy - I had a septial myectomy 5 wks ago. I'm allergic to beta blockers and?
Posted 31 May 2012 • 1 answer
Posted 8 Feb 2014 • 1 answer
Posted 27 Feb 2014 • 3 answers
Posted 25 Jul 2015 • 1 answer
Posted 3 Mar 2016 • 1 answer